Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 14, NWS Jackson, MS

April 16, 2015Choctaw County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 16, 2015, 8:35 PM CDT for Choctaw County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2015, 8:35 PM CDT (01:35 UTC)
Expired
Apr 16, 2015, 11:30 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Choctaw County, MS

The radar

The Columbus AFB radar (KGWX), 109 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WGUS54 KJAN 170135
FFWJAN
MSC019-170430-
/O.NEW.KJAN.FF.W.0014.150417T0135Z-150417T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CDT THU APR 16 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 1130 PM CDT
    
* AT 835 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO FOUR INCHES OF RAIN HAVE 
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FRENCH CAMP.
  WOOD SPRINGS.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3328 8931 3328 8932 3329 8932 3329 8945
      3344 8945 3343 8942 3346 8939 3347 8936
      3347 8934 3350 8932 3352 8926 3352 8924

$$

DL
2 follow-up statements
857 
WGUS74 KJAN 170207
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
907 PM CDT THU APR 16 2015

MSC019-170430-
/O.CON.KJAN.FF.W.0014.000000T0000Z-150417T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW MS-
907 PM CDT THU APR 16 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
NORTHWESTERN CHOCTAW COUNTY...

AT 907 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. THREE TO FIVE INCHES OF RAIN HAVE 
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FRENCH CAMP.

ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3328 8931 3328 8932 3329 8932 3329 8945
      3344 8945 3343 8942 3346 8939 3347 8936
      3347 8934 3350 8932 3352 8926 3352 8924

$$

DL
101 
WGUS74 KJAN 170237
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
937 PM CDT THU APR 16 2015

MSC019-170430-
/O.CON.KJAN.FF.W.0014.000000T0000Z-150417T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW MS-
937 PM CDT THU APR 16 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
NORTHWESTERN CHOCTAW COUNTY...

AT 937 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. THREE TO FIVE INCHES OF RAIN HAVE 
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FRENCH CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3328 8931 3328 8932 3329 8932 3329 8945
      3344 8945 3343 8942 3346 8939 3347 8936
      3347 8934 3350 8932 3352 8926 3352 8924

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 3:10 PM CDT, 5 hours 25 minutes earlier.

Area forecast discussion, Apr 16, 3:10 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT THU APR 16 2015

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...COUPLED UPPER LEVEL
JET CURRENTLY ALLOWING THE DEVEOLPMENT OF WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY FROM SOUTHEAST TEXAS INTO MISSISSIPPI. EXPECT
STORMS TO CONTINUE TO INCREASE IN COVERAGE AND INTENSITY LATE THIS
AFTERNOON AND EVENING. HEAVY RAINFALL WILL BE A CONCERN AND A SEVERE
STORM IS ALSO POSSIBLE. BOTH HAZARDS MAY BE ENHANCED BY WHAT APPEARS
TO BE AN MCV DEVELOPING OVER SOUTHWEST MISSISSIPPI AND A BOUNDARY
EXTENDING FROM NORTHEAST LOUISIANA TO AROUND OXFORD.

THIS ACTIVITY WILL CONTINUE WELL INTO THE EVENING HOURS AS THE JETS
AND MOISTURE REMAIN IN PLACE. LATER TONIGHT AND INTO FRIDAY...WILL
HAVE TO WATCH THE ACTIVITY FURTHER WEST ACROSS TEXAS. STORMS MAY
SURVIVE AND MOVE INTO OUR AREA OR MCVS MAY SURVIVE AND CAUSE
REFORMATION OF STORMS IN THE VERY MOIST AND UNSTABLE ENVIRONMENT.

MODELS PROG A MORE SUBSTANTIAL WAVE TO MOVE ACROSS THE AREA ON
SATURDAY. HIGH PRECIPITABLE WATER VALUES AND MODERATE INSTABILITY
WILL AGAIN LEAD TO SEVERE WEATHER AND HEAVY RAINFALL POTENTIAL PRIMARILY
OVER SOUTHERN PORTIONS OF THE FORECAST AREA. /SW/

SUNDAY INTO SUNDAY NIGHT...AFTER A ACTIVE CONVECTIVE PERIOD...THE
ATMOSPHERE WILL QUICKLY RECOVER AND SETUP A TOTALLY DIFFERENT
THERMODYNAMIC PROFILE FOR SUNDAY. AS DEEP MOISTURE EXITS EAST BY
EARLY SUNDAY...COLDER TEMPS ALOFT (-15C) WILL SPREAD EAST. THIS WILL
COMBINE WITH WARMING LOW LEVELS TO SUPPORT A VERY STEEP LAPSE RATE
ENVIRONMENT. VERTICAL TOTALS OF 29-30C WILL EXIST ALONG WITH H7-H5
LAPSE RATES AROUND 7.5 C/KM. THIS WILL SUPPORT SBCAPE VALUES OF
2500-3000 J/KG. OVERALL...THE ATMOSPHERIC COLUMN WILL BE A BIT DRY
(PW'S 1.2 INCH) WITH A WEAK CAP IN PLACE. THE OVERALL FLOW ALOFT WILL
NOT BE OVERLY FAST BUT CYCLONIC AND CONTAINING A FEW SPOKES OF ENERGY
AND LIFT. GUIDANCE FROM THE EURO/GFS/CANADIAN ARE ALL IN SOLID
AGREEMENT ON THIS SETUP AND EACH INDICATE SOME CONVECTIVE DEVELOPMENT
THROUGH AN EXTENDED WINDOW FROM AT LEAST MIDDAY INTO LATE EVENING.
DUE TO THE CAP AND GENERAL DRYNESS OF THE ATMOSPHERE...EXPECTATIONS
ARE FOR MORE ISO/SCT TYPE STORMS AND OF SUPERCELL MODE. THE VOLATILE
SETUP OF THE ENVIRONMENT WILL SUPPORT ROBUST UPDRAFTS CAPABLE OF
LARGE HAIL AND DAMAGING WINDS. AT THIS TIME...ENOUGH UNCERTAINTY
EXISTS IN EVOLUTION TO NOT GET TOO AGGRESSIVE WITH THE OUTLOOK.
HOWEVER...MULTIPLE INGREDIENTS ARE IN PLACE FOR AT LEAST GOLF BALL
SIZED HAIL AND DAMAGING WINDS. THE POTENTIAL OF TORNADOES IS NON-
ZERO...BUT APPEARS TO LOW AT THIS TIME TO INCLUDE IN THE OUTLOOK. DUE
TO THIS...WILL INTRODUCE AN OUTLOOK FOR SUNDAY WITH HIGHER CONFIDENCE
ACROSS THE NORTHERN 2/3RDS TO RECEIVED SVR STORMS. AN UPDATE TO THE
OUTLOOK MAY BE WARRANTED IF CONFIDENCE INCREASES IN THE POTENTIAL FOR
LARGER HAIL. /CME/

.LONG TERM...MONDAY THROUGH THURSDAY...DRIER AIR WILL FILTER INTO
THE REGION EARLY NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE CWA FROM
THE NORTHWEST. THIS CURRENTLY LOOKS TO LEAD TO A DRY PERIOD FOR MONDAY
AND TUESDAY.

RAIN CHANCES COULD CREEP BACK INTO THE FORECAST FOR THE MIDDLE OF
THE WORK WEEK AS WARM ADVECTION ENSUES AT THE SURFACE. ALOFT... WHILE
OUR FLOW ALOFT BECOMES MORE ZONAL...A SERIES OF UPPER LEVEL
DISTURBANCES SHIFTING EAST THROUGH THE REGION COULD CAUSE SOME
RAIN TO DEVELOP ACROSS FORECAST AREA. /19/SW/

&&

.AVIATION...INCREASING TSRA THIS PM WILL BRING CONDITIONS DOWN TO
IFR/MVFR. PREVAILING MVFR CONDITIONS WILL RETURN AFTER 17/00Z WITH
IFR CIGS/VSBYS AROUND HBG AFTER 17/06Z. VSBYS IN FOG ELSEWHERE WILL
NOT BE AS BIG OF A PROBLEM WITH NO WORSE THAN MVFR EXPECTED./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       64  77  64  77 /  64  63  47  82
MERIDIAN      64  78  63  76 /  73  64  41  79
VICKSBURG     65  78  65  77 /  56  60  56  81
HATTIESBURG   65  80  65  78 /  70  65  40  75
NATCHEZ       64  79  66  76 /  56  61  64  82
GREENVILLE    64  77  64  75 /  49  53  44  83
GREENWOOD     64  78  63  76 /  57  56  39  81

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 16, 1:54 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CDT THU APR 16 2015

ARZ074-075-MSZ018-019-034-171900-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-WASHINGTON-
154 PM CDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

CONFIDENCE IS INCREASING IN SEVERE STORMS ON SUNDAY AS A POTENT
UPPER LEVEL SYSTEM COMBINES WITH INCREASING INSTABILITY. SEVERE
STORMS WITH LARGE HAIL TO AT LEAST GOLF BALL SIZE AND DAMAGING WINDS
ARE EXPECTED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
THROUGH SUNDAY NIGHT.

LAZ007>009-015-016-023>026-MSZ025>033-035>066-072>074-171900-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
154 PM CDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SCATTERED TO NUMEROUS SLOW MOVING THUNDERSTORMS WILL CONTINUE ACROSS
THE AREA THROUGH MID EVENING. QUARTER SIZE HAIL...DAMAGING WINDS TO
60 MPH AND FLASH FLOODING WILL ALL BE POSSIBLE WITH THESE STORMS. THE
ACTIVITY SHOULD DIMINISH BY 10 PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING. BRIEF
TORNADOES...DAMAGING WINDS AND FLASH FLOODING WILL BE THE PRIMARY
SEVERE WEATHER HAZARDS ASSOCIATED WITH THE STRONGEST STORMS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

HIGHER CONFIDENCE EXISTS IN SEVERE STORMS ON SUNDAY AS A POTENT
UPPER LEVEL SYSTEM COMBINES WITH INCREASING INSTABILITY. SEVERE
STORMS WITH LARGE HAIL TO AT LEAST GOLF BALL SIZE AND DAMAGING WINDS
ARE EXPECTED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND SATURDAY THROUGH SUNDAY NIGHT.

26

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 16, 6:34 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CDT THU APR 16 2015

MSZ031-170000-
LOWNDES MS-
634 PM CDT THU APR 16 2015

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ACROSS SOUTHERN
LOWNDES COUNTY...

AT 633 PM CDT...METEOROLOGISTS WERE TRACKING THUNDERSTORMS PRODUCING
LOCALLY HEAVY RAINFALL NEAR CRAWFORD. THESE STORMS WERE NEARLY
STATIONARY.

LOCATIONS IMPACTED INCLUDE...
CRAWFORD.
TRINITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3329 8867 3336 8865 3339 8838 3330 8837
TIME...MOT...LOC 2333Z 250DEG 3KT 3333 8856

DL
Special weather statement, Apr 16, 6:46 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CDT THU APR 16 2015

MSZ032-033-170015-
OKTIBBEHA MS-CHOCTAW MS-
646 PM CDT THU APR 16 2015

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL OVER EASTERN
CHOCTAW AND WESTERN OKTIBBEHA COUNTIES...

AT 645 PM CDT...METEOROLOGISTS WERE TRACKING THUNDERSTORMS PRODUCING
LOCALLY HEAVY RAINFALL NER CENTER GROVE.

LOCATIONS IMPACTED INCLUDE...
REFORM AND SHERWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3338 8916 3352 8917 3356 8891 3341 8894
TIME...MOT...LOC 2345Z 250DEG 2KT 3347 8906

DL
Special weather statement, Apr 16, 7:17 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
717 PM CDT THU APR 16 2015

MSZ073-074-170045-
FORREST MS-LAMAR MS-
717 PM CDT THU APR 16 2015

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ACROSS SOUTHERN
LAMAR AND SOUTHERN FORREST COUNTIES...

AT 715 PM CDT...METEOROLOGISTS WERE TRACKING THUNDERSTORMS PRODUCING
LOCALLY HEAVY RAINFALL EXTENDING FROM BAXTERVILLE TO ROCKHILL...
MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
PURVIS...LUMBERTON...BAXTERVILLE AND ROCK HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3098 8934 3100 8934 3101 8935 3101 8942
      3098 8943 3098 8947 3100 8948 3100 8950
      3101 8950 3101 8955 3100 8955 3100 8965
      3118 8965 3121 8926 3097 8923
TIME...MOT...LOC 0015Z 269DEG 5KT 3111 8949

DL
Special weather statement, Apr 16, 7:51 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
751 PM CDT THU APR 16 2015

MSZ028-029-032-033-170115-
OKTIBBEHA MS-WEBSTER MS-MONTGOMERY MS-CHOCTAW MS-
751 PM CDT THU APR 16 2015

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ACROSS SOUTHERN
MONTGOMERY, NORTHERN CHOCTAW, AND WESTERN OKTIBBEHA COUNTIES...

AT 750 PM CDT...METEOROLOGISTS WERE TRACKING THUNDERSTORMS PRODUCING
HEAVY RAINFALL FROM POPLAR SPRINGS TO CENTER GROVE.

LOCATIONS IMPACTED INCLUDE...
KILMICHAEL...CHESTER...POPLAR CREEK...SHERWOOD AND REFORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3329 8956 3345 8959 3356 8897 3342 8894
TIME...MOT...LOC 0050Z 258DEG 14KT 3342 8931

DL
Special weather statement, Apr 16, 8:11 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
811 PM CDT THU APR 16 2015

MSZ074-170145-
FORREST MS-
811 PM CDT THU APR 16 2015

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL OVER THE
HATTIESBURG METRO AREA...

AT 810 PM CDT...METEOROLOGISTS WERE TRACKING THUNDERSTORMS PRODUCING
VERY HEAVY RAIN OVER HATTIESBURG...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
HATTIESBURG AND PETAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3128 8935 3134 8935 3135 8938 3141 8932
      3139 8919 3127 8930
TIME...MOT...LOC 0110Z 217DEG 13KT 3133 8931

DL
Special weather statement, Apr 16, 8:27 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
827 PM CDT THU APR 16 2015

MSZ029-032-170200-
WEBSTER MS-CHOCTAW MS-
827 PM CDT THU APR 16 2015

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL OVER WESTERN
CHOCTAW AND SOUTHERN WEBSTER COUNTIES...

AT 826 PM CDT...METEOROLOGISTS WERE TRACKING THUNDERSTORMS PRODUCING
LOCALLY HEAVY RAIN BETWEEN EUPORA AND FRENCH CAMP.

LOCATIONS IMPACTED INCLUDE...
EUPORA.
GRADY.
TOMNOLEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3357 8918 3332 8929 3332 8943 3343 8943
      3343 8941 3345 8940 3346 8938 3346 8942
      3358 8942
TIME...MOT...LOC 0126Z 195DEG 5KT 3341 8934

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:17 PM CDTSpecial Weather StatementJANForrest28 min
Apr 16, 7:51 PM CDTSpecial Weather StatementJANChoctaw24 min
Apr 16, 8:11 PM CDTSpecial Weather StatementJANForrest34 min
Apr 16, 8:27 PM CDTSpecial Weather StatementJANChoctaw33 min
Apr 16, 8:47 PM CDTSpecial Weather StatementJANJones28 min

Nearby

Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.